Reply
Respected Contributor
Posts: 2,150
Registered: ‎03-19-2010

Re: Stevia and diarrhea

@Nightowlz, I don't see anything either.

Respected Contributor
Posts: 3,738
Registered: ‎05-15-2016

Re: Stevia and diarrhea

I haven’t had this problem with my 100% stevia but I only use half a teaspoon at a time. Everybody’s tummies are different though. 

Honored Contributor
Posts: 12,249
Registered: ‎10-03-2011

Re: Stevia and diarrhea

A half teaspoon at a time? Whew that’s quite a lot!
Honored Contributor
Posts: 8,550
Registered: ‎03-09-2010

Re: Stevia and diarrhea


@ID2 wrote:

This is a common complaint with using any kind of artificial sweetener since the beginning of time. I am a diabetic and gave up using any kind of sweeteners long ago. I hate the aftertaste of anything artificial!!


Shoekittyaid

it isn't an artificial sweetener though. It comes from a plant.  But like any herb or suppliment it could cause stomach issues.  I hate the aftertaste of artificial sweeteners as well.  Although Stevia is not artificial it  has a weird flavor to me.  I go without, or use sugar.  I like plain oats and cereals,  so I have no issue with needing to sweeten anything

Highlighted
Honored Contributor
Posts: 8,550
Registered: ‎03-09-2010

Re: Stevia and diarrhea

Did you use pure refined Stevia?  Those symptoms arent usual with refined stevia.  But stevia can be mixed with artificial sweeteners, and bloating or diarhea could happen.  Also, with whole leaf Stevia.  Stevia is an Herb.  I read that only refined Stevia is recommended for use.  Whole leaf is another ballgame.  Stevia is pretty potent, i would think barely a pinch would be enough